Sometimes it's not worth while to try and keep it in sinus rhythm
. Presumably you have been checked for hyperthyroidism
(overactive thyroid gland) which can cause A.F. High blood pressure
is another treatable cause of A.F. I hope your blood is now thinned with Coumadin (Warfarin------so called rat poison). When the left atrium is in fibrillation for awhile, it may build up blood clots
within its chamber. Then especially if your heart goes into sinus rhythm (normal rhythm) for a bit, the normal contractions of the atrium can kick this clot out into the left ventricle
and on up the aorta and to the brain, where it causes a major stroke. Staying on blood thinner Coumadin will allow no more clot to build, and any old clot stabilizes so it isn't likely to get lose.
seems to be a miracle drug at keeping alot of people out of atrial fibrillation
. The only problem is, if you look at the list of possible side effects, it can scare you to death. LOL Many people don't have any problem with it at all though. Check it out.
Yes, you can go to radio frequency ablation therapy from a cardiologist who does that. Or you can have surgical ablation. And you can wind up with an atrio-ventricular sequential pacemaker. The treatment can get complicated. Many people just learn to live in atrial fibrillation. If you keep the rate down to a normal level, perhaps with digoxin, and keep your blood thinned with coumadin to prevent strokes, you will probably do fairly well. There is always a small risk of strokes, even when on coumadin, and your cardiac output may be decreased somewhat from not having the normal atrial kick (the atria aren't beating in atrial fibrillation. they are just quivering). These are the main reasons some people go to great lengths to restore normal sinus rhythm.